Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 19, 2011, 10:16 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 10:16 PM EDT (02:16 UTC)
- Expired
- Oct 20, 2011, 4:23 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
331 WHUS72 KKEY 200216 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1016 PM EDT WED OCT 19 2011 GMZ031>034-042>044-052>055-072>075-200830- /O.NEW.KKEY.SC.Y.0028.111020T0216Z-111020T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1016 PM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...GULF OF MEXICO...AND FLORIDA BAY OVERNIGHT. * WINDS AND WAVES: SUSTAINED NORTHWEST TO NORTH WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS...WILL PREVAIL ON ALL KEYS COASTAL WATERS OVERNIGHT. SEAS WILL VARY FROM 2 TO 3 FEET INSIDE THE REEF AND ON GULF WATERS NORTH OF THE LOWER AND MIDDLE KEYS TO 4 TO 7 FEET ON ATLANTIC WATERS EAST OF KEY WEST. SEAS WILL BE AS HIGH AS 11 FEET ON OFFSHORE GULF OF MEXICO WATERS AND ON ATLANTIC WATERS SOUTHWEST OF KEY WEST OVERNIGHT DUE TO A NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
1 follow-up statement
680 WHUS72 KKEY 200823 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 AM EDT THU OCT 20 2011 GMZ033-034-054-055-074-075-201500- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-111020T0900Z/ /O.NEW.KKEY.SW.Y.0009.111020T0823Z-111021T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 423 AM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE WESTERN FLORIDA STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO SOUTH OF THE DRY TORTUGAS... AND FOR THE SOUTHEASTERN GULF OF MEXICO WATERS. * SEAS: SEAS OF 6 TO 11 FEET WILL AFFECT THE ADVISORY AREA TODAY... DUE TO A LARGE NORTHWEST SWELL. THESE SEAS SHOULD SLOWLY SUBSIDE TONIGHT...DROPPING BELOW 7 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-042>044-052-053-072-073-200930- /O.CAN.KKEY.SC.Y.0028.000000T0000Z-111020T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 423 AM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. MARINERS ON THE EASTERN FLORIDA STRAITS FROM OCEAN REEF TO THE WEST END OF SEVEN MILE BRIDGE OUT TO 60 NM AND BEYOND THE REEF SHOULD EXERCISE CAUTION THIS MORNING...UNTIL WINDS AND SEAS SUBSIDE. $$ JACOBSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 9:35 PM EDT, 41 minutes earlier.
Area forecast discussion, Oct 19, 9:35 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
935 PM EDT WED OCT 19 2011
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER THE OFFSHORE WATERS SOUTH OF THE
FLORIDA KEYS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN
THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE
CLOUDY. WINDS OVER LAND ARE NORTHWEST AT 15 TO 20 MPH. C-MAN
WINDS...ON AVERAGE...ARE NORTHWEST TO NORTH NEAR 20 KNOTS...WITH
GUSTS NEAR 25 KNOTS. TEMPERATURES ARE IN THE UPPER 70S.
.SHORT TERM (OVERNIGHT)...
A COLD FRONT ACROSS THE FLORIDA STRAITS WILL PROGRESS EASTWARD
TOWARD ANDROS ISLAND OVERNIGHT. IN WAKE OF THE COLD FRONT...AN AREA
OF HIGH PRESSURE WILL BUILD ACROSS THE EASTERN GULF OF MEXICO
TONIGHT. THE 00Z KKEY SOUNDING IS STABLE AND RELATIVELY DRY...WITH A
PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND ONE QUARTER OF AN
INCH. ATMOSPHERIC MOISTURE WILL DECREASE OVERNIGHT. BY SUNRISE
THURSDAY...PWAT VALUES SHOULD BE JUST ABOVE ONE HALF OF AN INCH. THE
DRY AND STABLE AIR MASS IN PLACE WILL BE RESPONSIBLE FOR RAIN
CHANCES OF LESS THAN 10 PERCENT FOR THE FLORIDA KEYS TONIGHT.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS
OVERNIGHT DUE TO SUSTAINED NORTHWEST TO NORTH SURFACE WINDS NEAR 20
KNOTS...WITH GUSTS NEAR 25 KNOTS. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS WILL BE REQUIRED FOR THE OFFSHORE WATERS WEST OF
MAINLAND MONROE COUNTY...FOR GULF OF MEXICO WATERS NORTHWEST OF KEY
WEST...AND FOR ATLANTIC WATERS SOUTHWEST OF KEY WEST THURSDAY AND
THURSDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE
REQUIRED FOR ATLANTIC WATERS SOUTHWEST OF KEY WEST FRIDAY MORNING.
SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE
POSSIBLE ON ALL KEYS COASTAL WATERS FRIDAY AFTERNOON THROUGH AT
LEAST MONDAY.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE PERIOD. WINDS
WILL BE SHIFTING TO THE NORTHEAST ACROSS THE REGION INTO THURSDAY
AND WILL REMAIN RATHER BRISK. MVFR CIGS MAY DEVELOP IN THE OVERNIGHT
AND EARLY MORNING HOURS.
&&
.CLIMATE...
IN THE TIME PERIOD FROM SATURDAY OCTOBER 15TH THROUGH WEDNESDAY
OCTOBER 19TH...THE FLORIDA KEYS RECEIVED COPIOUS AMOUNTS OF
RAINFALL. STANDING WATER COVERED MANY ROADWAYS THROUGHOUT THE KEYS
AND THERE WERE REPORTS OF FLOOD WATERS THAT ENTERED HOMES AND
BUSINESSES IN URBAN AREAS OF THE LOWER KEYS. RAINFALL IN THE LOWER
KEYS DURING THE PAST FIVE DAYS RANGED FROM 12 TO 16 INCHES IN KEY
WEST TO AS HIGH AS A LITTLE OVER 21 INCHES IN BIG COPPITT KEY. THE
LATEST PUBLIC INFORMATION STATEMENT DETAILS RAINFALL TOTALS
THROUGHOUT THE ISLAND CHAIN FROM SATURDAY OCTOBER 15TH THROUGH
WEDNESDAY OCTOBER 19TH. PLEASE SEE MIAPNSKEY FOR MORE INFORMATION.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL
WATERS...GMZ031>034-GMZ042>044-GMZ052>055-GMZ072>075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................MSB
DATA ACQUISITION.....................MP
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Oct 19, 3:37 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 337 PM EDT WED OCT 19 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 337 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS EVENING AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS THIS EVENING DUE TO NORTHWEST WINDS FRESHENING TO AROUND 20 KNOTS. ALTHOUGH HEAVY RAINS HAVE ENDED IN THE FLORIDA KEYS...THERE ARE MANY LOCATIONS WITH STANDING WATER. MINIMIZE TRAVEL IN THE FLORIDA KEYS THROUGH THIS EVENING TO ALLOW WATERS TO SUBSIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS THURSDAY AFTERNOON AND THURSDAY NIGHT...POSSIBLY EXTENDING INTO FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM FRIDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:23 AM EDT | Small Craft Advisory for Hazardous Seas | KEY | 30 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.